MAUDE Adverse Event Report: STRYKER GMBH DRILL SLEEVE, LOCKING 3.1MM, SHORT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL SLEEVE, LOCKING 3.1MM, SHORT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 705004
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "during the operation, the drill sleeve could not connect to the plate.The threaded part at the tip of the sleeve was worn out.It was unknown whether it was worn out during or before surgery.Thereafter, the procedure completed without problem.".
 
Additional Manufacturer Narrative
D4 lot code was corrected.The reported event could be confirmed, since the device was returned for evaluation and matches the reported failure mode.The device inspection revealed the following: the received drill sleeve reveals a severely worn out and damaged tip & outer surface.The threads at the tip of the sleeve are severely deformed.The deformed threads at the tip indicates towards application of high twisting/torsional forces during assembly with the plate, most likely during the surgery or in the previous surgery.Also, the outer surface was observed with regular deep circular scratches.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause of the issue is user related.The presence of excessive scratches all over the sleeve and thread deformation at the tip indicates towards a usage in an unintended manner involving high insertion force on the sleeve during the current surgery and probably in the previous surgery as well.Under intended usage such an issue would not have occurred.A prior functional check of the devices is a basic requirement before the surgery as per instructions for use (ifu).If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
DRILL SLEEVE, LOCKING 3.1MM, SHORT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11593294
Report Number0008031020-2021-00111
Device Sequence Number17189346
Product Code LXH
UDI-Device Identifier07613327083606
UDI-Public07613327083606
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number705004
Device Catalogue Number705004
Device Lot NumberK07419C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1